Alert archive / Kansas / Heat Advisories in 2011

Heat Advisory 7, NWS Dodge City, KS

July 16, 20119 counties in Kansas

NWS Dodge City, KS issued this heat advisory at Jul 16, 2011, 2:31 PM CDT for 9 counties in Kansas. It took effect at Jul 17, 2011, 1:00 PM CDT. It was in force for 119 min.

The area

The counties it named.

The facts

Issued
Jul 16, 2011, 2:31 PM CDT (19:31 UTC)
In effect from
Jul 17, 2011, 1:00 PM CDT
Expired
Jul 17, 2011, 2:59 PM CDT
In force
119 min
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 78 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
2338 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WWUS73 KDDC 161931
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
231 PM CDT SAT JUL 16 2011

...HEAT CONTINUES TO PERSIST...

.WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE
REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE RULE
FOR THE NEXT SEVERAL DAYS.

KSZ031-046-065-066-079>081-089-090-170345-
/O.NEW.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/
/O.CON.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
231 PM CDT SAT JUL 16 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE THIS
  AFTERNOON AND AGAIN ON SUNDAY AFTERNOON.

* PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS
  CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES
  SUCH AS HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND CHECK UP ON RELATIVES...NEIGHBORS AND
PETS.

&&

$$

KSZ030-045-064-077-078-087-088-170100-
/O.CON.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/
TREGO-NESS-HODGEMAN-GRAY-FORD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY...JETMORE...HANSTON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...MEADE...FOWLER...ASHLAND...MINNEOLA
231 PM CDT SAT JUL 16 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* HEAT INDICES WILL CLIMB INTO THE 104 TO 109 DEGREE RANGE THIS
  AFTERNOON.

* PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS
  CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED ILLNESSES
  SUCH AS HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.  HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND CHECK UP ON RELATIVES...NEIGHBORS AND
PETS.

&&

$$
4 follow-up statements
294 
WWUS73 KDDC 170039
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT SAT JUL 16 2011

...HEAT CONTINUES TO PERSIST...

.WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE
REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE
RULE FOR THE NEXT SEVERAL DAYS.

KSZ031-046-065-066-079>081-089-090-180100-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/
/O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
739 PM CDT SAT JUL 16 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...
...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. A HEAT
ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. 

* TEMPERATURES...HEAT INDICES WILL CLIMB INTO THE 104 TO 109
  DEGREE RANGE SUNDAY AFTERNOON.

* IMPACTS....PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT
  PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT RELATED
  ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. 
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

KSZ030-045-064-077-078-087-088-170145-
/O.EXP.KDDC.HT.Y.0006.000000T0000Z-110717T0100Z/
TREGO-NESS-HODGEMAN-GRAY-FORD-MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
NESS CITY...JETMORE...HANSTON...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...MEADE...FOWLER...ASHLAND...MINNEOLA
739 PM CDT SAT JUL 16 2011

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

AS TEMPERATURES COOL THROUGH THIS EVENING...HEAT INDICES WILL
NO LONGER BE AT HEAT ADVISORY CRITERIA.

$$

SUGDEN
582 
WWUS73 KDDC 170102
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT SAT JUL 16 2011

...HEAT CONTINUES TO PERSIST...

.WITH A STRONG UPPER LEVEL HIGH PRESSURE CENTER ANCHORED OVER THE
REGION...HOT TEMPERATURES AND ELEVATED DEW POINTS WILL BE THE
RULE FOR THE NEXT SEVERAL DAYS.

KSZ031-046-065-066-079>081-089-090-180100-
/O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
802 PM CDT SAT JUL 16 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY. 

* TEMPERATURES...HEAT INDICES WILL CLIMB INTO THE 104 TO 109 
  DEGREE RANGE SUNDAY AFTERNOON. 

* IMPACTS....PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT 
  PRECAUTIONS CAN OVERTAKE THOSE WORKING OUTSIDE WITH HEAT 
  RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

SUGDEN
953 
WWUS73 KDDC 170839
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
339 AM CDT SUN JUL 17 2011

...EXCESSIVE HEAT WILL LINGER IN CENTRAL KANSAS...

.AS AN UPPER LEVEL HIGH PRESSURE SYSTEM CONTINUES TO GRIP THE
CENTRAL PLAINS...TEMPERATURES NEAR OR ABOVE 105 DEGREES WILL
OCCUR AGAIN THIS AFTERNOON...AS WELL AS ELEVATED DEW POINTS.
THIS PATTERN WILL PERSIST DURING THE NEXT SEVERAL DAYS.

KSZ031-046-065-066-079>081-089-090-180100-
/O.CON.KDDC.HT.Y.0007.110717T1800Z-110718T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
339 AM CDT SUN JUL 17 2011

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING. 

* HEAT INDICES FROM 104 TO 109 DEGREES WILL BE COMMON THIS
  AFTERNOON.

* PROLONGED EXPOSURE TO THIS LEVEL OF HEAT WITHOUT PRECAUTIONS CAN
  OVERTAKE THOSE WORKING OUTSIDE...WITH HEAT RELATED ILLNESSES
  SUCH AS HEAT EXHAUSTION AND HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
EVENING HOURS.  KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE.  WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.  ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES...NEIGHBORS
AND PETS.

&&

$$

12
121 
WWUS73 KDDC 171959
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
259 PM CDT SUN JUL 17 2011

...HEAT ADVISORY CANCELLED FOR THIS AFTERNOON...

.ALTHOUGH TEMPERATURES WILL REMAIN HOT THIS AFTERNOON, THE HEAT
AND MOISTURE COMBINATION HAS NOT BEEN AS HIGH AS WAS EXPECTED.

KSZ031-046-065-066-079>081-089-090-172100-
/O.CAN.KDDC.HT.Y.0007.000000T0000Z-110718T0100Z/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
259 PM CDT SUN JUL 17 2011

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT
ADVISORY. 

HEAT INDICES WILL ONLY BE IN THE 99 TO 105 DEGREE RANGE THIS
AFTERNOON, WHICH IS WELL BELOW HEAT ADVISORY CRITERIA.

$$

RUSSELL

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 16, 3:55 AM CDT, 10 hours 36 minutes earlier.

Area forecast discussion, Jul 16, 3:55 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
355 AM CDT SAT JUL 16 2011

.SYNOPSIS...

THE STRONG UPPER LEVEL HIGH PRESSURE CENTER EVEN SHOWS UP NICELY
AT 250MB, CENTERED OVER TULSA. THE ONLY UPPER LEVEL JET WORTH
MENTIONING IS FROM SOUTHWEST CALIFORNIA TO NORTHEAST MONTANA, AND
THAT JET WAS ONLY 90+ KNOTS. SOUTHWEST KANSAS HAS 25 - 40 KTS FROM
THE SOUTHWEST OVERHEAD AT 250MB. THE 500MB CHART SHOWED THE SAME
DOMINANT HIGH PRESSURE OVER ENID, OK, WITH SOME HIGH LEVEL
MOISTURE OVER KANSAS AND EASTERN NEBRASKA. THE REALLY HOT AIR
SHOWS UP AT THE 700MB LEVEL, WITH +18C OVER NORTHERN NEW MEXICO
AND CENTRAL COLORADO. THE 850MB ANALYSIS SHOWED +30C AIR OVER OUR
WEST AND SOUTHERN COUNTIES, AND EVIDENCE OF A LOW PRESSURE TROUGH
FROM CENTRAL COLORADO INTO NORTHWESTERN NEW MEXICO.

&&

.DISCUSSION...

DAYS 1-2...

FOR THE MOST PART, VERY FEW CHANGES WERE MADE TO THE EXISTING
GRIDS. DID BUMP TEMPS UP A SHADE FROM DDC AND EASTWARD, AS
AFTERNOON HEATING WILL BE IN FULL FORCE THERE. ON A SIMILAR NOTE,
ISSUED A HEAT ADVISORY WAS ISSUED FOR ABOUT OUR EASTERN 2/3RDS OF
THE CWA, WHERE HEAT INDICES SHOULD REACH THE 105-109F RANGE DURING
THE AFTERNOON. A FEW SPOTS NEAR OUR EASTERN ZONES COULD TOUCH THE
110F APPARENT TEMPERATURE RANGE, BUT THOUGHT THIS WOULD BE ISOLATED
AND VERY TEMPORARY, SO WENT WITH AN ADVISORY AS WELL. FOR TONIGHT,
THERE WILL BE LINGERING WARM AIR AROUND, AND TEMPERATURES WILL BE
SLOW TO FALL. LOWS SHOULD RANGE FROM THE THE MID 70S IN OUR WEST
AND NORTH TO THE UPPER 70S IN OUR SOUTHEAST CORNER.

THE MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY NIGHT. THE
NAM DOES BRING SOME PRECIP INTO OUR NORTHEAST SUNDAY EVENING, BUT
SINCE BOTH THE ECMWF AND GFS HAVE NOTHING IN THE WAY OF PRECIP,
OPTED FOR SILENT 13-14 PERCENT POPS IN OUR NORTH. SUNDAY MAY NOT
BE A WARM AS TODAY, EXPECT IN OUR EAST. THE MODELS ARE POINTING
TOWARD A FEW MORE CLOUDS STREAMING UP IN THE MID LEVEL FLOW ACROSS
OUR WESTERN ZONES, SO EXPECT HIGHS SLIGHTLY LOWER THAN TODAY, BUT
STILL UP IN THE 100-103 DEGREE RANGE. FOR THIS REASON, DID NOT
EXTEND THE HEAT ADVISORY BEYOND TODAY, BUT DO RECOGNIZE THE
EASTERN PART OF MY CWA MAY REQUIRE AN ADVISORY SUNDAY AFTERNOON.

SUNDAY NIGHT APPEARS TO BE EVEN WARMER IN OUR EAST, WITH THE
SOUTHEAST ZONES AROUND MEDICINE LODGE AND PRATT FLIRTING WITH A
LOW OF 80F. THERE WILL LIKELY BE CIRRUS CLOUDS OVER OUR SOUTHWEST,
BUT ONLY OF THE THIN NATURE. LOWS OUT WEST WILL BE SLIGHTLY
COOLER, DROPPING TO THE LOWER 70S SUNDAY NIGHT.

DAYS 3-7...

A PERSISTENT UPPER-LEVEL TROUGH WILL REMAIN ALONG THE WEST COAST
THROUGH JULY 23RD, WITH RIDGING ACROSS THE GREAT PLAINS. INDIVIDUAL
SHORTWAVE TROUGHS WILL EJECT NORTHEASTWARD ACROSS THE NORTHERN ROCKIES
AND SOUTHWESTERN CANADA, BUT THE ASSOCIATED SURFACE COLD FRONTS WILL
NOT MAKE IT INTO WESTERN KANSAS. WEST-SOUTHWESTERLY, DOWNSLOPING
MID-LEVEL FLOW ACROSS THE NORTHERN PLAINS ALONG THE PERIPHERY OF THE
UPPER-LEVEL RIDGE WILL PROMOTE LEE TROUGHING SOUTHWARD THROUGH
WESTERN KANSAS. THIS WILL PROMOTE BREEZY CONDITIONS EVEN AT NIGHT,
ESPECIALLY BY WEDNESDAY AND INTO FRIDAY. AFTERNOON HIGHS WILL
CONTINUE TO BE VERY HOT, ESPECIALLY GIVEN THE EXTREMELY DRY SOIL. IN
FACT, GIVEN THE DRY GROUND, INTENSE LOW-LEVEL HEATING WILL RESULT IN
HIGHER TEMPERATURES THAN WE NORMALLY SEE GIVEN THE SAME UPPER-LEVEL
PATTERN. SEVERAL RECORD HIGH TEMPERATURES COULD FALL, ESPECIALLY BY
THURSDAY AND FRIDAY WHEN HIGHS SHOULD BE FROM 105 TO 110F. GIVEN THE
25-35KT SOUTH TO SOUTHWESTERLY NOCTURNAL LOW-LEVEL JET IN RESPONSE
TO THE LEE TROUGHING, RECORD HIGH MINIMUM TEMPERATURES NEAR 80F ARE
LIKELY THURSDAY AND FRIDAY MORNINGS AT DODGE CITY. IN FACT, THE ALL-TIME
RECORD HIGH MINIMUM TEMPERATURE AT DODGE CITY OF 81 DEGREES THAT WAS
SET ON JULY 1, 1933 COULD BE IN JEOPARDY. IN THE ABSENCE OF ANY SURFACE
FRONTS OR HIGH-LEVEL JETS CLOSE TO OUR AREA, ANY THUNDERSTORM
ACTIVITY WILL BE VERY ISOLATED AND PROBABLY CONFINED CLOSE TO THE
AFOREMENTIONED LEE TROUGH THAT WILL BE SITUATED ACROSS FAR WESTERN
KANSAS OR EASTERN COLORADO.

&&

.AVIATION...

WEAK LEE TROUGHING WILL PERSIST IN THE LEE OF THE ROCKIES TODAY,
PROMOTING SOUTHERLY WINDS. CLIMATOLOGICALLY DURING SUMMER, IN THE
ABSENCE OF FRONTAL PASSAGES AND IN THE PRESENCE OF WEAK LEE
TROUGHING, THE WINDS TYPICALLY START OUT FROM THE SOUTH OR
SOUTH-SOUTHWEST AT DDC/GCK IN THE MORNING AND THEN BACK TO THE
SOUTH-SOUTHEAST IN THE AFTERNOON. TODAY WILL BE NO EXCEPTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 107  74 103  74 /   0   0   0   0
GCK 106  73 103  72 /  10  10   0   0
EHA 103  73  99  71 /  10  10   0   0
LBL 106  74 104  71 /   0  10   0   0
HYS 106  74 105  75 /  10  10   0   0
P28 108  79 107  80 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR KSZ030-031-045-046-064>066-077>081-087>090.

&&

FN12/24/24
Hazardous weather outlook, Jul 16, 10:30 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
1030 AM CDT SAT JUL 16 2011

KSZ030-031-043>046-061>066-074>081-084>090-171000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1030 AM CDT SAT JUL 16 2011 /930 AM MDT SAT JUL 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT ALONG AND EAST OF A TREGO CENTER TO
MEADE LINE. FIRE DANGER WILL BE ELEVATED THIS AFTERNOON PRIMARILY
DUE TO LOW RELATIVE HUMIDITY. OUTDOOR BURNING IS DISCOURAGED.

ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
PRIMARILY NORTH HIGHWAY 96. CLOUD TO GROUND LIGHTNING WOULD BE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE HEAT AND ELEVATED FIRE DANGER INDEX WILL CONTINUE THROUGH MUCH
OF NEXT WEEK. ADDITIONAL HEAT ADVISORIES OR WARNINGS MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12/33

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:55 AM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Ford and 10 more18 hr

Nearby

Heat Advisories in Kansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.